Edge-transitive dihedral or cyclic covers of cubic symmetric graphs of order 2P

Abstract

A regular cover of a connected graph is called dihedral or cyclic if its transformation group is dihedral or cyclic, respectively. Let X be a connected cubic symmetric graph of order 2p for a prime p. Several publications have investigated the classification of edge-transitive dihedral or cyclic covers of X for specific p. The edge-transitive dihedral covers of X have been classified for p=2 and the edge-transitive cyclic covers of X have been classified for p≤5. In this paper an extension of the above results to an arbitrary prime p is presented.

This is a preview of subscription content, access via your institution.

References

  1. [1]

    I. Z. Bouwer (ed.), The Foster Census, Charles Babbage Research Centre, Winnipeg, 1988.

    Google Scholar 

  2. [2]

    W. Bosma, C. Cannon, C. Playoust: The MAGMA Algebra System I: The User Language, J. Symbolic Comput. 24 (1997), 235–265.

    Article  MATH  MathSciNet  Google Scholar 

  3. [3]

    Y. Cheng, J. Oxley: On weakly symmetric graphs of order twice a prime, J. Combin. Theory B 42 (1987), 196–211.

    Article  MATH  MathSciNet  Google Scholar 

  4. [4]

    M. Conder, P. Dobcsányi: Trivalent symmetric graphs on up to 768 vertices, J. Combin. Math. Combin. Comput. 40 (2002), 41–63.

    MATH  MathSciNet  Google Scholar 

  5. [5]

    S. F. Du, Y.-Q. Feng, J. H. Kwak, M. Y. Xu: Cubic Cayley graphs on dihedral groups, Mathematical Analysis and Applications, Narosa Publishing House, New Delhi, 2004, 224–235.

    Google Scholar 

  6. [6]

    S. F. Du, J. H. Kwak, M. Y. Xu: 2-Arc-transitive regular covers of complete graphs having the covering transformation group Z 3 p , J. Combin. Theory B 93 (2005), 73–93.

    Article  MATH  MathSciNet  Google Scholar 

  7. [7]

    S. F. Du, D. Marućsič, A. O. Waller: On 2-arc-transitive covers of complete graphs, J. Combin. Theory B 74 (1998), 276–290.

    Article  MATH  Google Scholar 

  8. [8]

    S. F. Du, M. Y. Xu: A classification of semisymmetric graphs of order 2pq, Comm. Algebra 28 (2000), 2685–2715.

    Article  MATH  MathSciNet  Google Scholar 

  9. [9]

    D. Ž. Djokovič, G. L. Miller: Regular groups of automorphisms of cubic graphs, J. Combin. Theory B 29 (1980), 195–230.

    Article  MATH  Google Scholar 

  10. [10]

    Y.-Q. Feng, J. H. Kwak: s-Regular dihedral coverings of the complete graph of order 4, Chin. Ann. Math. B 25 (2004), 57–64.

    Article  MATH  MathSciNet  Google Scholar 

  11. [11]

    Y.-Q. Feng, J. H. Kwak: s-Regular cubic graphs as coverings of the complete bipartite graph K 3,3, J. Graph Theory 45 (2004), 101–112.

    Article  MATH  MathSciNet  Google Scholar 

  12. [12]

    Y.-Q. Feng, J. H. Kwak: Classifying cubic symmetric graphs of order 10p or 10p 2, Science in China A 49 (2006), 300–319.

    Article  MATH  MathSciNet  Google Scholar 

  13. [13]

    Y.-Q. Feng, J. H. Kwak: Cubic s-regular graphs of order 2p 3, J. Graph Theory 52 (2006), 341–352.

    Article  MATH  MathSciNet  Google Scholar 

  14. [14]

    Y.-Q. Feng, J. H. Kwak: Cubic symmetric graphs of order a small number times a prime or a prime square, J. Combin. Theory B, 97 (2007) 627–646.

    Article  MATH  MathSciNet  Google Scholar 

  15. [15]

    Y.-Q. Feng, J. H. Kwak, K. S. Wang: Classifying cubic symmetric graphs of order 8p or 8p 2, European J. Combin. 26 (2005), 1033–1052.

    Article  MATH  MathSciNet  Google Scholar 

  16. [16]

    Y.-Q. Feng, J. H. Kwak, M. Y. Xu: s-Regular cubic Cayley graphs on abelian or dihedral groups, Research Report No. 53, Institute of Math., Peking Univ., 2000.

    Google Scholar 

  17. [17]

    Y.-Q. Feng, K. S. Wang: s-Regular cyclic coverings of the three-dimensional hypercube Q 3, European J. Combin. 24 (2003), 719–731.

    Article  MATH  MathSciNet  Google Scholar 

  18. [18]

    Y.-Q. Feng, J.-X. Zhou: Semisymmetric graphs, Discrete Math. 308 (2008), 4031–4035.

    Article  MATH  MathSciNet  Google Scholar 

  19. [19]

    C. D. Godsil: On the full automorphism group of a graph, Combinatorica 1 (1981), 243–256.

    Article  MATH  MathSciNet  Google Scholar 

  20. [20]

    B. Huppert: Eudliche Gruppen I, Springer-Verlag, Berlin, 1967.

    Google Scholar 

  21. [21]

    P. Lorimer: Vertex-transitive graphs: symmetric graphs of prime valency, J. Graph Theory 8 (1984), 55–68.

    Article  MATH  MathSciNet  Google Scholar 

  22. [22]

    Z. P. Lu, C. Q. Wang, M. Y. Xu: On semisymmetric cubic graphs of order 6p 2, Science in China A 47 (2004), 1–17.

    Article  MATH  MathSciNet  Google Scholar 

  23. [23]

    A. Malnič, D. Marušič, S. Miklavič, P. Potočnik: Semisymmetric elementary abelian covers of the Möbius-Kantor graph, Discrete Math. 307 (2007), 2156–2175.

    Article  MATH  MathSciNet  Google Scholar 

  24. [24]

    A. Malnič, D. Marućsič, P. Potočnik: Elementary abelian covers of graphs, J. Algebraic Combin. 20 (2004), 71–97.

    Article  MATH  MathSciNet  Google Scholar 

  25. [25]

    A. Malnič, D. Marućsič, P. Potočnik: On cubic graphs admitting an edge-transitive solvable group, J. Algebraic Combin. 20 (2004) 99–113.

    Article  MATH  MathSciNet  Google Scholar 

  26. [26]

    A. Malnič, D. Marućsič, P. Potočnik, C. Q. Wang: An infinite family of cubic edge- but not vertex-transitive graphs, Discrete Math. 280 (2004), 133–148.

    Article  MATH  MathSciNet  Google Scholar 

  27. [27]

    A. Malnič, D. Marućsič, C. Q. Wang: Cubic edge-transitive graphs of order 2p 3, Discrete Math. 274 (2004), 187–198.

    Article  MATH  MathSciNet  Google Scholar 

  28. [28]

    A. Malnič, P. Potočnik: Invariant subspaces, duality, and covers of the Petersen graph, European J. Combin. 27 (2006), 971–989.

    Article  MATH  MathSciNet  Google Scholar 

  29. [29]

    D. Marućsič, T. Pisanski, Symmetries of hexagonal molecular graphs on the torus, Croat. Chemica Acta 73 (2000), 969–981.

    Google Scholar 

  30. [30]

    W. T. Tutte: A family of cubical graphs, Proc. Camb. Phil. Soc. 43 (1947), 459–474.

    Article  MATH  MathSciNet  Google Scholar 

  31. [31]

    C. Wang, T. S. Chen: Semisymmetric cubic graphs as regular covers of K 3,3, Acta Math. Sinica, English Ser. 24 (2008), 405–416.

    Article  MATH  Google Scholar 

  32. [32]

    C. Wang, Y. Hao: Edge-transitive regular Zn-covers of the Heawood graph, Discrete Math. 310 (2010), 1752–1758.

    Article  MATH  MathSciNet  Google Scholar 

  33. [33]

    M.Y. Xu: Automorphism groups and isomorphisms of Cayley digraphs, Discrete Math. 182 (1998), 309–319.

    Article  MATH  MathSciNet  Google Scholar 

  34. [34]

    M. Y. Xu, Q. H. Zhang, J.-X. Zhou: Arc-transitive cubic graphs of order 4p, Chin. Ann. Math. B 25 (2004), 545–554.

    Article  MATH  MathSciNet  Google Scholar 

  35. [35]

    J.-X. Zhou, Y.-Q. Feng: Cubic s-regular Cayley graphs on generalized dihedral group, submitted.

  36. [36]

    J.-X. Zhou, Y.-Q. Feng: Semisymmetric elementary abelian covers of the Heawood graph, Discrete Math. 310 (2010), 3658–3662.

    Article  MATH  MathSciNet  Google Scholar 

Download references

Author information

Affiliations

Authors

Corresponding author

Correspondence to Jin-Xin Zhou.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Zhou, JX., Feng, YQ. Edge-transitive dihedral or cyclic covers of cubic symmetric graphs of order 2P . Combinatorica 34, 115–128 (2014). https://doi.org/10.1007/s00493-014-2834-8

Download citation

Mathematics Subject Classification (2000)

  • 05C25
  • 20B25